MAUDE Adverse Event Report: ENDOLOGIX AFX2; LIMB STENT GRAFT

ENDOLOGIX AFX2; LIMB STENT GRAFT
Model Number I20-20/C55F SA
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 06/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
An afx2 bifurcated stent graft, suprarenal cuff, and one limb extension was implanted to treat an abdominal aortic aneurysm.On (b)(6) 2017, approximately 1 year post-op, the patient returned for a follow-up ct which identified a type 1b endoleak from the right common iliac.The patient is scheduled to return at an unknown date for an investigative angiogram and possible re-intervention.There have been no additional patient sequelae reported and the patient will continue to be monitored.
 
Additional Manufacturer Narrative
At the completion of the clinical assessment, clinical was able to find substantial evidence to support the following reported events; type 3b endoleak (bifurcated stent), diagnostic angiogram and future re-line post colon cancer treatment.Clinical also was able to find substantial evidence to support these additional findings; intraoperative type 1b endoleak, unplanned left hypogastric coiling, placement of an leia stent (non endologix), mechanical stenosis lcia, severe angulation, sac growth (6mm/12mon), anemia that required blood transfusions and medical management this assessment was based on the reported event and cumulative knowledge informed by past assessments of similar complaints.The manufacturing lot evaluation confirmed all devices met specifications prior to release.The devices remain implanted in the patient and were not returned, no evaluation completed.The most likely cause of this event was procedure related; excessive ballooning and technical difficulties crossing the iliac area to perform an unplanned left hypogastric artery coiling and left iliac artery extension into the left external iliac artery at the initial implant procedure, to treat an intraoperative type ib endoleak.The severe off-label (near 180° hairpin turn) and moderate-severe calcification (cautionary) product use conditions of the left common iliac artery likely contributed to both of these device failures.There was evidence of intentional user error because anatomy was grossly outside of specifications; this was the main cause of the distal loss of seal at the implant procedure.Currently, the patient was discharged home, status post-surgical intervention to treat colon cancer.There was no evidence to suggest the planned stent relining was completed.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.These types of events will be monitored and trended as part of the quality system.

Brand Name
AFX2
Common Device Name
LIMB STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key6716319
Report Number2031527-2017-00369
Device Sequence Number13764917
Product Code MIH
UDI-Device Identifier00818009011435
UDI-Public(01)00818009011435(17)190512
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/12/2019
Device Model NumberI20-20/C55F SA
Device Lot Number1484384011
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/15/2017
Supplement Date Received by Manufacturer06/15/2017
Initial Report FDA Received Date07/14/2017
Supplement Report FDA Received Date09/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR